Connecticut, 2013Damaging Winds in Connecticut, June 25, 2013
June 25, 2013 · NWS BOX · 2 events in 1 county or zone
An upper level disturbance moved over southern New England, igniting showers and thunderstorms. With plenty of instability, but little shear, the main threat with these storms was heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved over southern New England, igniting showers and thunderstorms. With plenty of instability, but little shear, the main threat with these storms was heavy rain. However, one of the storms did become severe producing damaging winds in Tolland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 25, 5:53 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 25, 5:53 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
653 PM EDT TUE JUN 25 2013
.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE AS SHOWERS AND
THUNDERSTORMS BECOME MORE WIDESPREAD INTO THE END OF THE WEEK.
WHILE HEAVY RAIN WITH POTENTIAL LOCALIZED FLOODING IS THE PRIMARY
THREAT...STRONG THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT
SLOWLY APPROACHES FROM THE WEST THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
650 PM UPDATE...
***HIT AND MISS STRONG THUNDERSTORMS WITH HEAVY RAIN THIS EVENING***
A SHORTWAVE MOVING INTO OUR REGION WAS COMBINING WITH
WITH MLCAPE VALUES OF 1000 TO 1500 J/KG ANDS STEEP LOW LEVEL LAPSE
RATES. THIS WAS ALLOWING SCATTERED HIT AND MISS THUNDERSTORMS TO
FINALLY MOVE INTO SOUTHERN NEW ENGLAND. WHILE 0 TO 6 KM SHEAR WAS
LIMITED...THE STEEP LOW LEVEL LAPSE RATES WERE ALLOWING FOR THE
ONE/S CURRENTLY ENTERING INTERIOR SOUTHERN NEW ENGLAND TO PRODUCE
WIND GUSTS OF 40 TO 50 MPH. A FEW STORMS COULD GO MARGINALLY SEVERE
OVER THE NEXT HOUR OR TWO...BUT THE MAJORITY WILL REMAIN BELOW
SEVERE LIMITS. HOWEVER...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE BIGGEST CONCERNS WITH M0ST OF THE
THUNDERSTORMS.
THE ACTIVITY WILL BE HIT AND MISS AND WILL PERSIST INTO THE FIRST
HALF OF THE EVENING. SHOULD SEE THE BULK OF ACTIVITY END BY LATE
EVENING AND ESPECIALLY AFTER MIDNIGHT...WITH THE LOSS OF DAYTIME
HEATING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...ANY LINGERING SHOWERS AND THUNDERSTORMS WILL DIMINISH
LATE TONIGHT. WILL BE ANOTHER WARM AND MUGGY NIGHT WITH LOW
TEMPERATURES IN THE UPPER 60S TO THE LOWER 70S. FOG IS A
POSSIBILITY AGAIN TONIGHT WITH THE BEST CHANCE ACROSS THE SOUTH
COAST...CAPE...AND ISLANDS.
WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE LIKELY ONCE AGAIN. THERE
IS ACTUALLY A BETTER CHANCE WEDNESDAY THAN TODAY WITH A SHORTWAVE
MOVING ACROSS SOUTHERN NEW ENGLAND INCREASING SHEAR AND PROVIDING
A TRIGGER. THE HEAT AND HUMIDITY SHOULD CONTINUE WHICH WILL KEEP
CAPE VALUES HIGH. SO WITH PLENTY OF INSTABILITY...25 TO 30 KTS OF
SHEAR AND PLENTY OF MOISTURE WITH PWATS UP TO 2 INCHES...EXPECT
THUNDERSTORMS WITH HEAVY RAIN AND STRONG TO DAMAGING WINDS.
TEMPERATURES WILL BE A BIT COOLER...PARTICULARLY ACROSS THE
NORTHERN ZONES WHERE A BACK DOOR COLD FRONT MAY TRY TO EDGE IN.
EXPECT HIGHEST TEMPERATURES IN THE UPPER 80S TO LOW 90S ALONG AND
SOUTH OF THE MASS PIKE AND SLIGHTLY COOLER TEMPERATURES NORTH OF
THE MASS PIKE WITH HIGHS IN THE MID 80S.
WEDNESDAY NIGHT...COOLER TEMPERATURE TREND WILL CONTINUE WITH THE
BACK DOOR FRONT CONTINUING TO MOVE SOUTHWARD THROUGH SOUTHERN NEW
ENGLAND. EXPECT OVERNIGHT LOWS IN THE MID TO UPPER 60S. ANY
CONVECTION DURING THE DAY WILL LIKELY CONTINUE FOR MUCH OF THE
NIGHT WITH LIFT PROVIDED BY THE SHORTWAVE AND THE BACK DOOR FRONT.
HEAVY RAIN AND ANY URBAN AND POOR DRAINAGE FLOODING WILL BE THE
MAIN CONCERNS OVERNIGHT...THOUGH STRONG GUSTY WINDS AND SMALL HAIL
CANNOT BE RULED OUT. ONCE AGAIN...FOG IS LIKELY...PARTICULARLY
ALONG THE SOUTH COAST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HEADLINES...
* HEAVY RAIN THREAT PREVAILS THROUGH MOST OF THIS TIMEFRAME
* LOCALIZED URBAN AND LOW LYING AREA FLOODING IS A POSSIBILITY
* STRONG THUNDERSTORMS POSSIBLE THURSDAY
* CONTINUED WARM AND MUGGY CONDITIONS
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS CONTINUE TO SIGNAL HIGHLY ANOMALOUS UPPER
LEVEL BLOCKING PATTERN FOR EARLY SUMMER...WITH HIGH AMPLITUDE
RIDGE ACROSS THE WESTERN U.S. AND LONG WAVE TROUGH ACROSS THE E.
THIS WILL KEEP THE REGION IN A RELATIVELY UNSETTLED PATTERN THANKS
TO THE UPPER TROUGH/CUTOFF LOW NEAR OR TO THE W OF THE
REGION...THOUGH SOME MODELS ARE TRYING TO RETROGRADE THE TROUGH A
BIT FURTHER W LATE IN THE PERIOD /MON- TUE/ TO PUSH THREAT OF
SHOWERS FURTHER W. ALSO NOTING SOME BRIEF BREAKS IN THE
ACTION...MAINLY AROUND THE LATE THU-FRI TIMEFRAME AS SEEN ON 12Z
OP RUNS OF THE GFS/GGEM AND ECMWF. THIS IS JUST ONE
RUN...THOUGH...SO NOT VERY CONFIDENT. WILL STILL SEE PROLONGED
PERIOD OF WARM AND HUMID CONDITIONS.
WITH HIGH PWATS...ON THE ORDER OF 1.7 TO AROUND 2 INCHES WITH
PROLONGED S-SW FLOW IN PLACE...EXPECT ANY SHOWERS/TSTMS TO PRODUCE
LOCALLY HEAVY RAINFALL ESPECIALLY THU AND FRI. WILL NOT SEE A
COMPLETE WASHOUT...BUT MAY SEE PERIODS OF SHOWERS/TSTMS EACH DAY.
BY THIS WEEKEND...COULD SEE SOME GRADUAL IMPROVEMENT BUT THIS WILL
BE DEPENDENT UPON WHETHER THE TROUGH ACTUALLY RETROGRADE AS MODELS
ARE SUGGESTING.
LEANED TOWARD A BLEND OF THE PREVIOUS FORECAST WITH THE WPC
GUIDANCE...WHICH USED A BLEND OF THE GFS/ECMWF AND THEIR ENSEMBLE
MEANS. THIS GAVE GOOD CONTINUITY TO THE LAST SEVERAL FORECASTS.
DETAILS...
THURSDAY-FRIDAY...CONTINUED THREAT OF SHOWERS/TSTMS DURING THIS
TIMEFRAME. BEST INSTABILITY WILL BE ACROSS CENTRAL AND WESTERN
AREAS THU INTO FRI MORNING SO HAVE KEPT LIKELY POPS GOING THERE.
WILL ALSO SEE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING...
THOUGH TOUGH TO PINPOINT WHERE THESE WILL OCCUR. DURING THE DAY
FRIDAY INTO FRIDAY NIGHT...MAY SEE LESSER OF A CHANCE OF PRECIP
AS BRIEF LULL MOVES ACROSS. WITH HIGH HUMIDITIES...CAN NOT RULE
OUT THE CHANCE OF PRECIP THOUGH SO LEFT LOW CHANCE POPS GOING.
WILL ALSO SEE PATCHY FOG DEVELOP EACH NIGHT/EARLY MORNING
TIMEFRAME ESPECIALLY ALONG THE S COAST WITH SUCH MUGGY CONDITIONS
IN PLACE. MAY SEE GUSTY WINDS ALONG THE S COAST FRIDAY AS S-SW LOW
LEVEL JET SETS UP. GUSTS UP TO 25-30 KT POSSIBLE.
SATURDAY-TUESDAY...WILL SEE CONTINUED CHANCE POPS FOR MOST OF THIS
TIMEFRAME...THOUGH MAY SEE A SLOWLY LOWER CHANCE MON-TUE IF THE
MODELS VERIFY AND TRY TO RETROGRADE INSTABILITY AXIS TO THE W.
KEPT MENTION OF TSTMS MAINLY DURING THE DAYLIGHT HOURS THIS
WEEKEND...THEN MOVED IT W EARLY NEXT WEEK. LOW LEVEL JET IN PLACE
ON SAT MAY BRING GUSTS ALONG THE S COAST UP TO 25 KT.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM THROUGH WEDNESDAY NIGHT...MODERATE CONFIDENCE.
THROUGH 00Z...MAINLY VFR. AFTER 21Z...PATCHY MVFR/IFR CONDITIONS
IN SCT SHRA/TSRA.
TONIGHT...MAINLY VFR. SCT SHRA/TSRA CONTINUES TO MOVE EAST THROUGH
06Z RESULTING IN BRIEF MVFR/IFR CONDITIONS. MVFR/IFR STRATUS AND
FOG LIKELY ALONG THE SOUTH COAST.
WEDNESDAY...ANOTHER ROUND OF SHRA/TSRA IN THE AFTERNOON HOURS.
GUSTY WINDS AND REDUCED VSBYS GREATEST THREATS.
WEDNESDAY NIGHT...SCT SHRA/TSRA POSSIBLE DURING THE EVENING HOURS.
LOW CLOUDS/FOG POSSIBLE AGAIN ALONG THE SOUTH COAST WITH MVFR/IFR
CONDITIONS.
KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN
TIMING.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE
IN TIMING.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...BEST CHANCE FOR SHRA/TSRA REMAINS ACROSS INTERIOR NEW
ENGLAND. LOCAL +RA EXPECTED. GUSTY WINDS POSSIBLE...BEST CHANCE
ALONG S COAST. LOW END VFR TO MVFR CIGS WITH CB ALONG WITH MVFR-
IFR VSBYS POSSIBLE IN PATCHY FOG MAINLY THU NIGHT. PREVAILING
S-SW WINDS. LLWS POSSIBLE THU NIGHT MAINLY ACROSS S COASTAL AREAS.
FRIDAY...SHRA/TSRA REMAIN MORE WIDESPREAD ACROSS CENTRAL AND
WESTERN AREAS WITH CHANCE POPS CONTINUING OVER THE EAST EARLY. MAY
SEE BRIEF LULL IN ACTION LATE FRI/FRI NIGHT...THOUGH PATCHY FOG
WITH MVFR-IFR VSBYS WILL CONTINUE. GUSTY S-SW WINDS POSSIBLE. LLWS
POSSIBLE ACROSS S COASTAL AREAS.
SATURDAY-SUNDAY...CONTINUED CHANCE FOR SHRA/TSRA OFF AND ON
THROUGH THIS TIMEFRAME. GUSTY S-SW WINDS POSSIBLE. LOW END VFR TO
MVFR CIGS WITH CB ALONG WITH MVFR-IFR VSBYS POSSIBLE. PREVAILING
SW WINDS. LLWS POSSIBLE SAT ACROSS S COASTAL AREAS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM THROUGH WEDNESDAY NIGHT...HIGH CONFIDENCE.
TODAY THROUGH WEDNESDAY NIGHT...
ESSENTIALLY...EXPECTING A REPEAT OF TODAY AND LAST NIGHT. WINDS
AND SEAS GENERALLY REMAIN BELOW SMALL CRAFT CRITERIA THOUGH SEAS
MAY RISE TO ABOUT 5 FEET ON THE OUTER WATERS. FOG WILL DEVELOP
OVERNIGHT AND THEN BURN OFF BY MIDDAY AND GIVE WAY TO LATE DAY
TSTMS. MAIN THREATS HEAVY RAIN AND FREQUENT LIGHTNING.
OUTLOOK...THURSDAY THROUGH SATURDAY...
S-SW WINDS GUSTING UP TO 25 KT AT TIMES...MAINLY THU NIGHT THROUGH
SUNDAY. LONG SOUTH TO SOUTHWEST FETCH WILL BRING SEAS UP TO 5-8
FT ACROSS THE OUTER COASTAL WATERS...POSSIBLY INTO RI AND BLOCK
ISLAND SOUNDS AS WELL. SCATTERED SHOWERS/TSTMS...MAINLY DURING
THE AFTERNOON/EVENING HOURS. HEAVY RAIN AND FREQUENT LIGHTNING IN
ANY STORMS. PATCHY FOG WITH REDUCED VSBYS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ020>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ001>008.
MARINE...NONE.
&&
SYNOPSIS...RLG/EVT
NEAR TERM...FRANK
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...RLG/EVT
MARINE...RLG/EVT
Hazardous weather outlook, Jun 25, 3:09 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT TUE JUN 25 2013
CTZ002>004-MAZ002>019-026-NHZ011-012-015-262015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
409 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...
STRONG WINDS AND SMALL HAIL ARE POSSIBLE THIS AFTERNOON AND
EVENING. MAINLY ACROSS THE INTERIOR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN...POSSIBLY
RESULTING IN URBAN AND POOR DRAINAGE FLOODING.
THURSDAY THROUGH MONDAY...CONTINUED THREAT OF THUNDERSTORMS WITH
HEAVY RAINFALL POSSIBLY RESULTING IN LOCALIZED URBAN AND LOW-LYING
AREA FLOODING. THERE IS A LOW PROBABILITY OF STRONG TO SEVERE
THUNDERSTORMS INTO EARLY NEXT WEEK...WITH STRONG WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RIZ001>008-262015-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
409 PM EDT TUE JUN 25 2013
...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
ISOLATED STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...
STRONG WINDS AND SMALL HAIL ARE POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN...POSSIBLY
RESULTING IN URBAN AND POOR DRAINAGE FLOODING.
THURSDAY THROUGH MONDAY...CONTINUED THREAT OF THUNDERSTORMS WITH
HEAVY RAINFALL POSSIBLY RESULTING IN LOCALIZED URBAN AND LOW-LYING
AREA FLOODING. THERE IS A LOW PROBABILITY OF STRONG TO SEVERE
THUNDERSTORMS INTO EARLY NEXT WEEK...WITH STRONG WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ020>024-262015-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-
409 PM EDT TUE JUN 25 2013
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN...POSSIBLY
RESULTING IN URBAN AND POOR DRAINAGE FLOODING.
THURSDAY THROUGH MONDAY...CONTINUED THREAT OF THUNDERSTORMS WITH
HEAVY RAINFALL POSSIBLY RESULTING IN LOCALIZED URBAN AND LOW-LYING
AREA FLOODING. THERE IS A LOW PROBABILITY OF STRONG TO SEVERE
THUNDERSTORMS INTO EARLY NEXT WEEK...WITH STRONG WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-262015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY OF STRONG THUNDERSTORMS REACHING THE
COASTAL WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD INTO THIS WEEKEND. HEAVY
RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED. WINDS MAY GUST AT
TIMES TO NEAR GALE FORCE WITH ANY STRONG THUNDERSTORMS. GREATEST
RISK FOR STRONG THUNDERSTORMS WILL BE THIS WEEKEND INTO EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jun 25, 12:21 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EDT TUE JUN 25 2013
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-252200-
BRISTOL RI-CENTRAL MIDDLESEX MA-CHESHIRE NH-EASTERN ESSEX MA-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HILLSBOROUGH NH-EASTERN KENT RI-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-HARTFORD CT-NEWPORT RI-NORTHERN BRISTOL MA-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
121 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS POSSIBLE IN SOUTHERN NEW ENGLAND BETWEEN 3
PM AND 8 PM...
THUNDERSTORMS DEVELOPING OVER EASTERN AND CENTRAL NEW YORK WILL MOVE
EAST INTO SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. THERE IS
A POTENTIAL FOR THESE THUNDERSTORMS TO BRING DAMAGING WEATHER IN
MANY PARTS OF SOUTHERN NEW ENGLAND.
THESE STORMS WILL BRING BRIEFLY HEAVY RAINFALL. THEY WILL ALSO HAVE
THE POTENTIAL TO PRODUCE STRONG WIND GUSTS TO AT LEAST 50 MPH AND
SMALL HAIL.
THE MOST LIKELY LOCATIONS FOR STRONG THUNDERSTORMS WILL BE ALONG
THE EAST SLOPES OF THE BERKSHIRES...AS WELL AS IN THE CONNECTICUT
VALLEY AND ACROSS THE REMAINDER OF NORTHERN CONNECTICUT.
PEOPLE SHOULD MONITOR THE WEATHER THIS AFTERNOON AND BE PREPARED TO
MOVE TO SAFETY IF THREATENING WEATHER APPROACHES.
WTB
Special weather statement, Jun 25, 4:53 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT TUE JUN 25 2013
CTZ002-003-MAZ009-011-252245-
TOLLAND CT-HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
553 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM SANDISFIELD
TO WATERBURY...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
GREAT BARRINGTON TO WOLCOTT...AND WAS MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS...GUSTY WINDS AND HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...EAST HARTFORD...
MANCHESTER...NEWINGTON...WINDSOR LOCKS...VERNON...FARMINGTON...
PLAINVILLE...SOUTH WINDSOR...WESTFIELD...AGAWAM...WEST SPRINGFIELD...
WETHERSFIELD...LONGMEADOW...BERLIN...TOLLAND AND ENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4215 7307 4218 7258 4160 7240 4159 7247
4165 7251 4163 7271 4158 7275 4157 7285
4155 7285 4156 7295 4163 7293 4164 7299
4180 7302 4181 7295 4189 7294 4197 7289
4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 2148Z 246DEG 32KT 4210 7312 4156 7303
MDSpecial weather statement, Jun 25, 5:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT TUE JUN 25 2013
MAZ002-252300-
WESTERN FRANKLIN MA-
616 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONROE...OR 8 MILES EAST OF NORTH ADAMS...
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEYDEN...BUCKLAND...HEATH...COLRAIN...CHARLEMONT...ROWE AND MONROE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4273 7261 4273 7260 4266 7260 4265 7258
4265 7263 4260 7265 4258 7297 4266 7295
4267 7300 4269 7297 4269 7296 4270 7295
4270 7302 4274 7302
TIME...MOT...LOC 2213Z 252DEG 36KT 4272 7295
MDSpecial weather statement, Jun 25, 5:32 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT TUE JUN 25 2013
CTZ003-004-MAZ012-252315-
WINDHAM CT-TOLLAND CT-SOUTHERN WORCESTER MA-
632 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS MOVING THROUGH TOLLAND AND WINDHAM
COUNTIES IN CT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR 10 MILES NORTHEAST OF
MANSFIELD...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUTNAM...SOUTHBRIDGE...WEBSTER...ASHFORD...OXFORD...THOMPSON...
UNION...TOLLAND...POMFRET...EASTFORD...WOODSTOCK AND DUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4202 7230 4204 7225 4203 7214 4207 7213
4218 7181 4185 7181 4182 7220
TIME...MOT...LOC 2226Z 249DEG 33KT 4195 7212
MDSpecial weather statement, Jun 25, 5:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
636 PM EDT TUE JUN 25 2013
MAZ008>011-252330-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
WESTERN HAMPSHIRE MA-
636 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS MOVING THROUGH HAMPDEN AND HAMPSHIRE
COUNTIES IN MASSACHUSETTS...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUNTINGTON TO EASTHAMPTON TO CHICOPEE...OR ALONG A LINE EXTENDING
FROM 24 MILES SOUTHEAST OF PITTSFIELD TO NORTHAMPTON TO
SPRINGFIELD...AND WAS MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...NORTHAMPTON...AMHERST...EAST LONGMEADOW...
BLANDFORD...WESTFIELD...HUNTINGTON...RUSSELL...MONTGOMERY...
SOUTHAMPTON...HOLYOKE...WILLIAMSBURG...CHESTERFIELD...WESTHAMPTON...
GOSHEN...AGAWAM...WEST SPRINGFIELD...EASTHAMPTON AND LONGMEADOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4245 7289 4243 7271 4241 7270 4242 7259
4242 7251 4240 7248 4241 7238 4231 7236
4235 7230 4234 7228 4230 7227 4231 7224
4213 7233 4204 7258 4211 7280 4221 7301
4231 7300 4233 7306
TIME...MOT...LOC 2235Z 248DEG 43KT 4227 7285 4228 7266 4216 7254
MDSpecial weather statement, Jun 25, 5:41 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT TUE JUN 25 2013
CTZ002-003-252330-
TOLLAND CT-HARTFORD CT-
641 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS MOVING INTO TOLLAND COUNTY CONNECTICUT...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST WINDSOR
TO BOLTON TO EAST HAMPTON...OR ALONG A LINE EXTENDING FROM VERNON TO
MANCHESTER TO 7 MILES NORTHEAST OF MIDDLETOWN...AND WAS MOVING EAST
AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...VERNON...ENFIELD...ELLINGTON...EAST WINDSOR...HEBRON...
ANDOVER...SOMERS...COLUMBIA...COVENTRY...MARLBOROUGH...BOLTON AND
ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4202 7236 4171 7224 4169 7227 4167 7227
4164 7233 4160 7234 4160 7238 4159 7239
4160 7241 4158 7246 4165 7251 4164 7259
4168 7258 4203 7263
TIME...MOT...LOC 2239Z 254DEG 25KT 4188 7254 4170 7249 4159 7252
MDThunderstorm Wind, Tolland
- When
- June 25, 5:55 PM EST
- Where
- Tolland County, Tolland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.870, -72.370
A tree and wires on Mountain Spring Road were downed by thunderstorm winds.
Thunderstorm Wind, Tolland
- When
- June 25, 6:00 PM EST
- Where
- Tolland County, 1.69 mi ESE of West Willington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.870, -72.270
A tree and wires were downed by thunderstorm winds at the intersection of Routes 74 and 320 and on Fisher Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460059, 460061.